MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number HXX-39-0001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation:other; inventory manager.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a revision procedure was performed on (b)(6) 2020, to extend the existing construct.While attempting to remove one of the reform pedicle screws, ha coated, the tip of the reform driver with mechanical lock (hxx-39-0001) broke.The surgeon then used the helicopter method to successfully remove the screw.The procedure was successfully completed utilizing the second driver readily available in the set.There was no patient injury or delay to the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluation - the driver was examined by eye as well as with the aid of a 5x loop.The tip is fractured.The fracture is perpendicular to the driver's longitudinal axis.It cannot be ascertained if the fracture was solely due to the forces needed to extract a well fixed ha coated screw or if it was a combination of prior crack initiation and the applied loading condition.Review of device history records (b)(4) found thirteen (13) pieces of lot 00069up were released for distribution on 8/18/2015 with no deviation or anomalies.Complaint history review did not identify a trend for reports of this nature for this part number.The need for corrective action was not indicated.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
MDR Report Key10051755
Report Number3005739886-2020-00016
Device Sequence Number19489354
Product Code HXX
UDI-Device Identifier00840019928809
UDI-Public00840019928809
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHXX-39-0001
Device Catalogue NumberHXX-39-0001
Device Lot Number00069UP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR